Skip to content

Regularization in model updating

Research output: Contribution to journalArticle

Original languageEnglish
Pages (from-to)440-478
Number of pages39
JournalInternational Journal for Numerical Methods in Engineering
Issue number4
DatePublished - 23 Jul 2008


This paper presents the theory of sensitivity-based model updating with a special focus on the properties of the solution that result from the combination of optimization of the response prediction with a priori information about the uncertain parameters. Model updating, together with the additional regularization criterion, is an optimization with two objective functions, and must be linearized to obtain the solution. Structured solutions are obtained, based on the generalized singular value decomposition (GSVD), and specific features of the parameter and response paths as the regularization parameter varies are explored. The four different types of spaces that arise in the solution are discussed together with the characteristics of the regularized solution families. These concepts are demonstrated on a simulated discrete example and on an experimental case study. Copyright © 2007 John Wiley & Sons, Ltd.

    Research areas

  • GSVD, Model updating, Non-linear regression, Optimization, Regularization, Sensitivity

View research connections

Related faculties, schools or groups